Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 87, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 28, 2000, 9:05 PM CST for Franklin County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 28, 2000, 9:05 PM CST (03:05 UTC)
- Expired
- Mar 28, 2000, 10:00 PM CST
- In force
- 55 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Franklin County, TX
The radar
The Shreveport radar (KSHV), 136 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 8:00 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 76 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 2380 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 290308 SVRSHV TXC063-159-343-449-290400- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 905 PM CST TUE MAR 28 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CAMP COUNTY IN TEXAS FRANKLIN COUNTY IN TEXAS MORRIS COUNTY IN TEXAS TITUS COUNTY IN TEXAS * UNTIL 1000 PM CST * AT 905 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES SOUTH OF MOUNT VERNON...OR ABOUT 4 MILES NORTH OF WINNSBORO...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PITTSBURG AND MOUNT PLEASANT AT 920 PM CST DAINGERFIELD...OMAHA AT 945 PM CST THIS THUNDERSTORM WILL PRODUCE LARGE HAIL TO 1 INCH IN DIAMETER AND STRONG DAMAGING WINDS IN EXCESS OF 60 MPH. DO NOT REMAIN OUTSIDE... SEEK SHELTER IN A STRONG BUILDING. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... CAMP COUNTY IN TEXAS FRANKLIN COUNTY IN TEXAS MORRIS COUNTY IN TEXAS TITUS COUNTY IN TEXAS UNTIL 1000 PM CST. LAT...LON 3325 9530 3298 9530 3296 9467 3327 9467
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 2:55 PM CST, 6 hours 10 minutes earlier.
Area forecast discussion, Mar 28, 2:55 PM CST, 6 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 255 PM CST TUE MAR 28 2000 ZONAL FLOW WITH OCCASIONAL RIPPLES FOR MOST OF THE PERIOD. COLD FRONT BOUNDARY OVER NORTHERN REACHES OF AREA HAS LIFTED NORTHWARD A BIT BUT WILL PROBABLY SAG SOUTHWARD AGAIN TONIGHT. MOISTURE INFLUX FROM GULF HAS ALREADY PUT 60 DEGREE DEWPOINTS ALONG THE RED RIVER NORTH OF DFW. SHORTWAVES AND SPEED MAXES WILL COMBINE WITH FRONT TO PROVIDE AN EXPECTED RAPID DEVELOPMENT OF RAIN/TSRA TONIGHT ESPECIALLY NORTH OF I 20 UP TOWARDS THE RED RIVER OF TX/OK AND ACROSS SOUTHERN AR. WILL NOT ISSUE A FLASH FLOOD WATCH...BASED ON LOCAL HYDROLOGIC ADVICE AND UNCERTAINTY OF ACTUAL BULLSEYE POSITIONS. A REASSESSMENT MAY BE GOOD ADVICE FOR THE 9 PM UPDATE AS THE EVENT WILL PROBABLY BE GETTING TOGETHER AND ANOTHER MODEL RUN WILL BE TRICKLING IN. COORDINATION WITH FTW...THEY ARE CONCERNED WITH TRAINING ECHOES PARALLELING THE FRONT TONIGHT. A POSSIBLE SCENARIO TO BE SURE...BUT THE HIGHEST QPF COMES FROM THE ETA. THE 18Z MESOETA IS NOT AS AGGRESIVE AND SHOWS A PRIME VORT MAX PASSING THE AREA QUICKLY FROM A POSSIBLE PRECIP ONSET OF 05Z TO BEING NEAR DEQUEEN AT 09Z AND NORTH OF ELD AT 12Z...THUS LEAVING PERSISTENT NVA OVER AREA OF CONCERN. COORD WITH LIT REVEALS THEY ARE GOING WITH MENTIONING SOME HEAVY RAINS IN ZONES WITHOUT A WATCH...WHICH IS WHAT WE ARE CARRYING AND WHAT I AM INCLINED TO CONTINUE WITH. I HAVE TENDED TO FAVOR THE AVN FOR THIS CYCLE WHILE KEEPING EYE ON MESOETA IN THE NEAR TERM. WILL KEEP SLIGHT CHANCES IN FROM THURSDAY THROUGH THE EXTENDED. TEMPS NOT TOO FAR FROM A GUIDANCE MEAN BUT I WILL LEAN TOWARDS HAVING CONSISTENCY WITH ^PREVIOUS PACKAGE. PRELIMS... SHV 58/76/53/74 4532 MLU 54/76/53/74 3532 TXK 52/68/52/71 6532 TYR 60/75/52/75 4522 LFK 60/80/57/78 4522 .SHV...NONE.
In the hours before
Local storm report, Mar 28, 6:45 PM CST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
645 PM CST TUE MAR 28 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0540 PM MIRA LA 1 INCH HAIL
03/29/00 CADDO REPORTED BY AMATEUR RADIO
SPOTTERS
0553 PM PLAIN DEALING LA .75 INCH HAIL
03/29/00 BOSSIER REPORTED BY AMATEUR RADIO
SPOTTERS
0635 PM SHREVEPORT LA .75 INCH HAIL
03/29/00 CADDO REPORTED BY AMATEUR RADIO
SPOTTERS
NNNNThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 9:05 PM CST | Severe Thunderstorm Warning | SHV | Camp, Morris, Titus | 55 min |
| Mar 28, 9:36 PM CST | Severe Thunderstorm Warning | SHV | Cherokee | 54 min |
| Mar 28, 10:20 PM CST | Severe Thunderstorm Warning | SHV | Cass, Marion | 40 min |
| Mar 28, 10:27 PM CST | Severe Thunderstorm Warning | SHV | Cherokee, Rusk | 48 min |
| Mar 28, 11:39 PM CST | Severe Thunderstorm Warning | SHV | Harrison, Marion | 66 min |
| Mar 29, 12:45 AM CST | Severe Thunderstorm Warning | SHV | Camp, Franklin, Morris, Titus | 60 min |
| Mar 29, 12:52 AM CST | Severe Thunderstorm Warning | SHV | Wood | 38 min |
| Mar 29, 1:23 AM CST | Severe Thunderstorm Warning | SHV | Upshur | 67 min |
| Mar 29, 1:46 AM CST | Severe Thunderstorm Warning | SHV | Cass, Marion, Morris | 59 min |
| Mar 29, 2:03 AM CST | Severe Thunderstorm Warning | SHV | Gregg, Harrison | 57 min |
| Mar 29, 5:37 AM CST | Severe Thunderstorm Warning | SHV | Red River | 38 min |
| Mar 29, 6:34 AM CST | Severe Thunderstorm Warning | SHV | Cass | 41 min |
| Mar 29, 4:35 PM CST | Severe Thunderstorm Warning | SHV | Cass | 40 min |
| Mar 29, 5:01 PM CST | Severe Thunderstorm Warning | SHV | Harrison, Marion | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.